zbMATH — the first resource for mathematics

Jacobi flow on SMP matrices and Killip-Simon problem on two disjoint intervals. (English) Zbl 1372.47041
A seminal result of R. Killip and B. Simon [Ann. Math. (2) 158, No. 1, 253–321 (2003; Zbl 1050.47025)] provides a complete spectral characterization of Jacobi matrices \(J\) such that \(J-J_0\) are in the Hilbert-Schmidt class, where \(J_0\) is the discrete Laplacian. The authors establish a counterpart of this result in the following setting.
Let \(E\) be a union of two disjoint intervals, properly normalized, \[ E=[x_0,y_0]\cup [x_1,y_1]=V^{-1}([-2,2]), \quad V(z):=\alpha z+\beta-\frac1z\,, \quad \alpha>0, \;\;\beta\in\mathbb{R}. \] Let \(\sigma\) be a measure on \(E\cup X\), where \(X=\{x_k\}\) is an at most countable set of nonzero points in \(\mathbb{R}\backslash E\). \(\sigma\) satisfies the Killip-Simon (KS) condition if \[ \int_E |\log\sigma'(x)|\,\sqrt{\text{dist}(x,\mathbb{R}\backslash E)}\,dx+\sum_{x_k\in X} (\text{dist}(x,E))^{3/2}<\infty. \] The main result of the paper concerns a complete parametric representation of the class \(KS(E)\) of Jacobi matrices with the spectral measures satisfying the KS condition.
A key ingredient of the construction is a class of \(5\)-diagonal structured matrices, called the SMP matrices, and a discrete dynamical system on this class, called the Jacobi flow. Each \(J\in KS(E)\) is obtained via such Jacobi flow with the initial matrix \(A\) being an arbitrary SMP matrix so that \(V(A)-S^2-S^{-2}\) is in the Hilbert-Schmidt class, where \(S\) is the shift operator.

47B36 Jacobi (tridiagonal) operators (matrices) and generalizations
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
58J53 Isospectrality
34L15 Eigenvalues, estimation of eigenvalues, upper and lower bounds of ordinary differential operators
Full Text: DOI
[1] Akhiezer, N.I.: Elements of the Theory of Elliptic Functions. American Mathematical Society, Providence (1990) · Zbl 0694.33001
[2] Akhiezer, N.I.: A generalization of a minimal problem of Korkin-Zolotarev kind. Commun. Kharkov Math. Soc. Ser. 4 XIII, 3-14 (1936). (English translation in arXiv:1401.5642) · Zbl 0853.44004
[3] Aptekarev, A.I.: Asymptotic properties of polynomials orthogonal on a system of contours, and periodic motions of Toda chains. Mat. Sb. (N.S.) 125(167), 231-258, No. 2 (1984) (in Russian) [English translation: Math. USSR-Sb. 53, 233-260, No. 1 (1986)] · Zbl 1235.42021
[4] Baratchart, L; Kupin, S; Lunot, V; Olivi, M, Multipoint Schur algorithm and orthogonal rational functions, I: convergence properties, J. D’Anal. Math., 114, 207-253, (2011) · Zbl 1248.30015
[5] Berezansky, YuM; Dudkin, ME, The strong hamburger moment problem and related direct and inverse spectral problems for block Jacobi-Laurent matrices, Methods Funct. Anal. Topol., 16, 203-241, (2010) · Zbl 1221.47024
[6] Christiansen, JS, Szegö’s theorem on parreau-Widom sets, Adv. Math., 229, 1180-1204, (2012) · Zbl 1235.42021
[7] Christiansen, JS; Simon, B; Zinchenko, M, Finite gap Jacobi matrices, III. beyond the szegö class, Constr. Approx., 35, 259-272, (2012) · Zbl 1238.42009
[8] Christiansen, JS; Simon, B; Zinchenko, M, Finite gap Jacobi matrices: a review, Proc. Symp. Pure Math., 87, 87-103, (2013) · Zbl 1319.47028
[9] Dudkin, ME, The inner structure of the Jacobi-Laurent matrix related to the strong hamburger moment problem, Methods Funct. Anal. Topol., 19, 97-107, (2013) · Zbl 1289.47029
[10] Damanik, D; Killip, R; Simon, B, Perturbations of orthogonal polynomials with periodic recursion coefficients, Ann. Math., 171, 1931-2010, (2010) · Zbl 1194.47031
[11] Hasumi, M.: Hardy classes on infinitely connected Riemann surfaces. Lecture Notes in Math. vol. 1027. Springer, Berlin (1983) · Zbl 0523.30028
[12] Hendriksen, E., Nijhuis, C.: Laurent-Jacobi matrices and the strong Hamburger moment problem. Proc. Int. Conf. Ration. Approx. ICRA’99 (Antwerp). Acta Appl. Math. 61(1-3), 119-132 (2000) · Zbl 0974.30031
[13] Jones, WB; Njåstad, O, Orthogonal Laurent polynomials and strong moment theory: a survey. continued fractions and geometric function theory (COFUN) (Trondheim 1997), J. Comput. Appl. Math., 105, 51-91, (1999) · Zbl 0943.30024
[14] Killip, R; Simon, B, Sum rules for Jacobi matrices and their applications to spectral theory, Ann. Math., 158, 253-321, (2003) · Zbl 1050.47025
[15] Moale, I., Yuditskii, P.: Parametrization of spectral surfaces of a class of periodic 5-diagonal matrices. J. Spectr. Theory 4, 23-52 (2014) · Zbl 1288.30030
[16] Njåstad, O, Solutions of the strong hamburger moment problem, J. Math. Anal. Appl., 197, 227-248, (1996) · Zbl 0853.44004
[17] Pommerenke, Ch, On the green’s function of Fuchsian groups, Ann. Acad. Sci. Fenn., 2, 409-427, (1976) · Zbl 0363.30029
[18] Remling, C, The absolutely continuous spectrum of Jacobi matrices, Ann. Math., 174, 125-171, (2011) · Zbl 1235.47032
[19] Simon, B.: Orthogonal polynomials on the unit circle. In: Part 1. Classical Theory, American Mathematical Society Colloquium Publications, vol. 54, pp. xxvi+466. American Mathematical Society, Providence (2005) · Zbl 1082.42021
[20] Simon, B.: Orthogonal polynomials on the unit circle. In: Part 2. Spectral Theory, American Mathematical Society Colloquium Publications, vol. 54, pp. ixxii and 4671044. American Mathematical Society, Providence (2005) · Zbl 1082.42021
[21] Simonov, K, Orthogonal matrix Laurent polynomials, Math. Notes, 79, 291-295, (2006) · Zbl 1206.42030
[22] Simonov, K, Strong matrix moment problem of hamburger, Methods Funct. Anal. Topol., 12, 183-196, (2006) · Zbl 1125.47011
[23] Sodin, M; Yuditskii, P, Almost periodic Jacobi matrices with homogeneous spectrum, infinite-dimensional Jacobi inversion, and Hardy spaces of character-automorphic functions, J. Geom. Anal., 7, 387-435, (1997) · Zbl 1041.47502
[24] Widom, H, \(H_p\) sections of vector bundles over Riemann surfaces, Ann. Math., 94, 304-324, (1971) · Zbl 0238.32014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.